MAUDE Adverse Event Report: BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 25G BI-B POSTERIOR ELITE W WF; UNIT, PHACOFRAGMENTATION
Model Number SE5425WVB
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A lot number was not provided; therefore, the sterilization and lot history records could not be reviewed.The device has been requested for evaluation.This investigation is ongoing.See related report- 0001920664-2023-70026.
 
Event or Problem Description
It was reported by the user facility that the cutter's aspiration was not working.Aspiration stopped and complete removal of the lens was not possible, therefore a secondary surgery was required.The second surgery went fine, with no issues removing the remaining lens fragment.Surgery was a success.
 
Additional Manufacturer Narrative
Correction to 4.Lot # unknown, to: x3119 and (udi#) (b)(4).Visual examination of the returned pack found the tip protector loose in the bag and the needle was not bent.The port window was in the opened position and there was dried solution visible all over the cutter, needle, collection cassette and tubing.The cutter looked used, as there was fluid in the lines.The back cap was aligned correctly with the vent hole in the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris elite system and showed the cutter had good clean cuts throughout the various cut rates and had good aspiration.The cutter and pack assembly are not blocked with flow through all of the tubing and the cutter.This assembly performed as intended.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.Manufacturing and sterilization records were reviewed and found to be acceptable.No corrective action required.

Brand Name
25G BI-B POSTERIOR ELITE W WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
6362263220
MDR Report Key16664596
Report Number0001920664-2023-70027
Device Sequence Number6616305
Product Code HQC
UDI-Device Identifier00757770059775
UDI-Public(01)00757770059775(17)240506
Combination Product (Y/N)Y
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/06/2024
Device Model NumberSE5425WVB
Device Catalogue NumberSE5425WVB
Device Lot NumberX3119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date05/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown